MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.
 
Event or Problem Description
It was reported that the patient went into av block.During a pulmonary vein isolation procedure, a versacross connect for faradrive kit was selected for use.During placement of the faradrive and connect on the fossa ovalis, the sheath slipped anterior.The physician clicked the sheath and dilator back to the septum and the patient went into extended av block.Then, the coronary sinus catheter was moved to the ventricle to pace during procedure.The pacing rate slowly reduced until intrinsic rhythm came back.During the second attempt to place the sheath and dilator, the patient went into av block again.The physician believes, this is is due to the sheath being so large that it wants to fall anterior and the dilator so stiff that it is traumatic.The physician was able to successfully go transeptal using this product.The patient was in 2:1 block for the majority of the procedure, but their av node recovered by the case end.The patient might be kept overnight for observation.The patient might be referred for a pacemaker.The device is not expected to be returned for analysis (disposed).In the physician's opinion, the size and form of the versacross connect fitted into the faradrive sheath was the cause of the av block, the dilator/sheath system was what bumped the av node and caused block.

Brand Name
VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20578098
Report Number2124215-2024-68391
Device Sequence Number20833803
Product Code DRE
UDI-Device Identifier00685447019053
UDI-Public00685447019053
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K233647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown